Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Mar 25, 2012, 4:21 PM EDT for Dillon County, Marion County, South Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2012, 4:21 PM EDT (20:21 UTC)
- Expired
- Mar 25, 2012, 5:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Wilmington, NC
Counties Dillon County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996
WWUS82 KILM 252021
SPSILM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN MAR 25 2012
SCZ017-024-032-033-053-252115-
DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-
421 PM EDT SUN MAR 25 2012
...A CLUSTER OF HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS
HORRY...FLORENCE...MARION...DILLON AND MARLBORO COUNTIES THROUGH 515
PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 8 MILES SOUTH OF DILLON...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...EVERGREEN...
FLOYDALE...FORK...GALIVANTS FERRY AND GAPWAY.
HAZARDS INCLUDE...
WIDESPREAD PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.
&&
LAT...LON 3448 7959 3439 7918 3430 7907 3398 7911
3407 7974
TIME...MOT...LOC 2019Z 007DEG 9KT 3430 7935
$$
BACONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 1:44 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 1:44 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 144 PM EDT SUN MAR 25 2012 .SYNOPSIS... AN APPROACHING UPPER LOW FROM THE WEST MAY BRING HAIL SHOWERS AND A FEW STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER CONDITIONS WILL SETTLE IN MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. A BRIEF WARMING TREND WILL ENSUE DURING THE MIDDLE OF THIS WEEK...FOLLOWED BY A COLD FRONTAL PASSAGE ON THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...A PROMINENT COLD POOL ALOFT WILL TRAVERSE THE COUNTY WARNING AREA THROUGH PEAK HEATING INTO EARLY EVENING. 500MB TEMPS STILL SLATED TO DIP BETWEEN -20 AND -22 DEGREES CELSIUS DURING THE LATE AFTERNOON. THERMODYNAMIC PROFILES SHOW A "FAT CAPE" AREA WITHIN THE 0 TO -20 DEG ZONE SUPPORTIVE OF EFFICIENT HAIL GROWTH. SPC HAS PAINTED A SLIGHT RISK AREA THAT ENCOMPASSES MUCH OF OUR NC ZONES. FREEZING LEVELS WILL DIP BELOW 8000 FEET BY LATE AFTERNOON AS THE COLD POOL HEART MOVES OVERHEAD. LOCAL CALCULATIONS SUGGEST 50 DBZ UPDRAFT CORES TO 19000 FEET MAY BE SUFFICIENT TO GENERATE 1 INCH HAIL. STORM MOTION FIELDS DECELERATE AS THE UPPER LOW CENTER NEARS...MOVING FROM A NW DIRECTION AS THE LOW CENTER OVERHEAD PASSES. SPAWNING CUMULUS WILL OBSCURE MUCH OF THE SKY DURING THE AFTERNOON...ALTHOUGH A FEW BREAKS OF SUNSHINE WILL BE SEEN SINCE VERTICAL MOTIONS WILL REMAIN VIGOROUS. COLUMN WINDS WILL BE LIGHT BENEATH THE UPPER LOW...BUT LOCALIZED WIND GUSTS DUE TO EVAPORATIVE COOLING PROCESSES...FRICTIONAL RAIN/HAIL DRAG...OUTFLOW BOUNDARIES MAY INDUCE ISOLATED WIND DAMAGE THROUGH EARLY EVENING GIVEN THE HIGH LAPSE RATES/LARGE CAPE AREAS. DIURNAL COOLING MAY REMOVE CONVECTIVE INTENSITY AT NIGHTFALL BUT WE WILL NEED TO KEEP MENTIONABLE POP VALUES IN PLACE THROUGH AT LEAST THE EVENING HOURS AS THE SYSTEM PULLS AWAY AND WRAP AROUND MOISTURE LINGERS...CLEARING NE ZONES LAST...AND LATE TONIGHT. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...MID LEVEL AMPLITUDE WILL RELAX THROUGH THE PERIOD ESPECIALLY WHEN COMPARED TO THE PATTERN WE HAVE SEEN THE PAST FEW DAYS. FOCUS SHIFTS FROM THUNDERSTORMS AND INSTABILITY TO WHAT IS BECOMING AN INTERESTING TEMPERATURE FORECAST FOR WEDNESDAY MORNING. EARLY ON...A BROAD NORTHERLY FLOW WILL DEVELOP IN THE WAKE OF A SURFACE TROUGH MOVING ACROSS WITH THE MID LEVEL LOW. A SECONDARY SURGE OF COOLER AIR ARRIVES AROUND 0600 UTC TUESDAY. THE SURFACE HIGH MOVES FROM THE NORTHEAST TO ESSENTIALLY OVERHEAD EARLY WEDNESDAY. NO POPS OR EVEN LITTLE CLOUD COVER IS EXPECTED THROUGH THE PERIOD. THE NAM/MET GUIDANCE IS CONSIDERABLY COOLER WITH 38 DEGREES IN LUMBERTON AND 44 WITH THE MAV FOR WEDNESDAY MORNING. IT APPEARS THE GFS HAS SOME HIGH LEVEL MOISTURE MOVING ACROSS FROM THE NORTHWEST THAT MAY KEEP IDEAL RADIATIONAL CONDITIONS FROM DEVELOPING. HAVE TRIMMED BACK LOWS A BIT BUT OVERALL FORECAST CONTINUES TO LEAN HEAVILY TOWARD THE MAV/GFS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... AS OF 1:20 PM SUNDAY...LOW AMPLITUDE MID LEVEL FLOW ON WEDNESDAY WITH THE CAROLINAS ON THE SOUTHERN FRINGE OF A BELT OF WESTERLIES WHILE HIGH PRESSURE SITS OFF THE COAST. TEMPS BOUNCE BACK TO NORMAL AND CLOUD COVER SHOULD BE MINIMAL. MID LEVEL FLOW VEERS ON THURSDAY IN RESPONSE TO CONGEALING LOWS OFF CANADIAN MARITIMES AND A LARGELY MOISTURE-STARVED FRONT MANAGES TO PUSH THROUGH LATE IN THE DAY BUT NOT BEFORE A WARM AFTERNOON WITH HIGHS NEAR 80. FASTER TIMING OF THE FRONT IS POSSIBLE HOWEVER WHICH WOULD OBVIOUSLY LIMIT THE WARMTH AND COULD FAVOR A FEW TSTMS IF FROPA BETTER COINCIDES WITH PEAK HEATING. GUIDANCE AT ODDS WITH THE EXTENT OF BUILDING PRESSURES AND COLD AIR ADVECTION INTO THE CAROLINAS WITH RAMIFICATIONS RANGING FROM A RETURN TO CLIMO TEMPS TO DEVIATIONS BELOW CLIMO. EITHER WAY THIS HIGH APPEARS FATED TO WEAKEN AND MOVE OFF THE COAST FOR THE WEEKEND FAVORING A RETURN OF AT LEAST CLIMO TEMPERATURES. ISOLATED CONVECTION BORNE OF MESOSCALE PROCESSES CERTAINLY HARD TO RULE OUT BUT NO WIDESPREAD SYNOPTIC FORCING IS EXPECTED. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 18Z...AN ELONGATED UPPER LEVEL LOW IS CENTERED JUST EAST OF KCLT AND IT WILL SLOWLY SHIFT DIRECTLY OVER THE TAF SITES BY 00 UTC. WITH THE VERY COOL TEMPERATURES ALOFT CONVECTION IS ALREADY ONGOING AND WITH THE STEEP LAPSE RATES SMALL HAIL WITH ISOLATED 1 INCH HAIL IS POSSIBLE. OVERNIGHT AS LOW EXITS WIND SPEEDS APPEAR STRONG ENOUGH OVERNIGHT TO SUPPORT STRATUS. AFTER SUNRISE CONSIDERABLE DRYING IS EXPECTED AND SKIES WILL CLEAR OUT WITH WINDS WILL INCREASING FROM THE NORTH WITH SPEEDS AROUND 12 KNOTS WITH GUST AOB 20 KNOTS. EXTENDED OUTLOOK...OTHERWISE VFR MONDAY THROUGH WEDNESDAY. POSSIBLE MORNING FOG THURSDAY AND FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 120 PM SUNDAY...NO ADVISORIES OR CAUTION STATEMENTS IN PLACE AS WINDS REMAIN BELOW 20 KNOTS OUTSIDE OF TSTMS. DEVELOPED SE WAVES OF 3-4 FEET IN 7-8 SECOND INTERVALS WILL PREVAIL INTO TONIGHT. A SURFACE LOW WILL MOVE OVER CAPE HATTERAS THIS EVENING. THIS WILL BRING VEERING WINDS FROM SW TO W THEN NW TONIGHT AS THE SURFACE LOW PULLS OFFSHORE OF THE OUTER BANKS OF NC. NW WINDS ON THE BACKSIDE OF THE DEPARTING SURFACE LOW COULD APPROACH 20 KNOTS LATE TONIGHT INTO EARLY MONDAY...AND A CAUTIONARY STATEMENT MAY BE REQUIRED. MARINERS SHOULD REFER TO RADAR TRENDS IF HEADING OUT TODAY OR TONIGHT. AN UPPER LOW MOVING EAST OVER THE WATERS COULD GENERATE TSTMS AND PERIODS OF HAIL LATE THIS AFTERNOON AND THIS EVENING...AND WILL BE CAPABLE OF GENERATING LOCALIZED AND STRONG WIND GUSTS. THIS IN TURN WILL RESULT IN LOCALLY HIGHER WIND-WAVES AND CHOP. BY DAYBREAK MONDAY...NW WINDS 15-20 KNOTS SHOULD BE EXPECTED WITH 2-4 FOOT SEAS AND HIGHEST OFFSHORE. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 1:20 PM SUNDAY...SOME STRONG WINDS AT THE BEGINNING OF THE PERIOD AS A SURFACE TROUGH WILL BE MOVING OFFSHORE. EXPECT A NORTHERLY FLOW AT 20-25 KNOTS. GRADIENT DECREASES SLOWLY DURING THE DAY ONLY TO INCREASE ONCE AGAIN AROUND 0600 UTC TUESDAY AS A SECONDARY FRONT/SURGE MOVES ACROSS. WINDS TURN MORE NORTHEAST AND INCREASE ONCE AGAIN TO A RANGE OF 20-25 KNOTS. GRADIENT DIMINISHES DRAMATICALLY LATE TUESDAY/EARLY WEDNESDAY AS THE CENTER OF HIGH PRESSURE;RE MOVES FROM PENNSYLVANIA TO BASICALLY OVERHEAD. WINDS STAY JUST BELOW SMALL CRAFT CRITERIA EARLY MONDAY AND AGAIN EARLY TUESDAY. SEAS MAY ECLIPSE SIX FEET BRIEFLY TUESDAY BUT WILL NOT ISSUE A HEADLINE AT THIS TIME DUE TO THE MARGINAL NATURE AND TIME CONSIDERATIONS. SEAS FOLLOW THE WINDS TUESDAY DECREASING DRAMATICALLY. LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 1:20 PM SUNDAY...BERMUDA HIGH PRESSURE TO BRING A SOUTHWESTERLY WIND WEDNESDAY THAT MAY VEER WITH THE APPROACH/DEVELOPMENT OF SOME WEAK PIEDMONT TROUGHINESS. THIS MAY ALSO LEAD TO JUST ENOUGH OF AN UPTICK OF CONDITIONS THAT CAUTIONARY HEADLINES ARE NEEDED. THESE FACTORS REMAIN IN PLACE ON THURSDAY WHILE A COLD FRONT WHOSE TIMING IS A LITTLE UNCERTAIN APPROACHES FROM THE NNW. THE APPROACH OF THIS BOUNDARY MAY CAUSE ADDITIONAL VEERING THROUGH THURSDAY DEPENDING ON ITS SPEED AND TIME OF ARRIVAL. ASSUMING A THURSDAY EVENING FROPA A TURN TO A MORE NORTHERLY DIRECTION IS EXPECTED ON FRIDAY AND THE SURGE BEHIND THE FRONT ALSO WILL BE QUESTIONABLE...IN STRENGTH. THIS WILL END UP DICTATING WHETHER FRIDAY SEES A SLIGHT DETERIORATION IN WIND AND SEAS OR AN ACTUAL IMPROVEMENT OVER THURSDAY SHOULD THE WEAKER SOLUTIONS PAN OUT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...MJC SHORT TERM...SHK LONG TERM...MBB AVIATION...DRH
Hazardous weather outlook, Mar 25, 3:07 PM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT SUN MAR 25 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-261915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. MANY OF THE STRONGER SHOWERS AND STORMS WILL PRODUCE SMALL HAIL UP TO THE SIZE OF DIMES. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF GENERATING HAIL UP TO THE SIZE OF QUARTERS. GUSTY WINDS ARE ALSO POSSIBLE. STORMS SHOULD SHIFT OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-261915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 307 PM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING COULD MOVE OVER THE IN-SHORE WATERS. GUSTY WINDS AND HAIL WILL BE THE PRIMARY THREATS. GUSTY NW WINDS EARLY MONDAY COULD WARRANT AN EXERCISE CAUTION STATEMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 8
In the hours before
Special weather statement, Mar 25, 3:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT SUN MAR 25 2012
NCZ087-SCZ024-252045-
DILLON-ROBESON-
339 PM EDT SUN MAR 25 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS DILLON AND ROBESON COUNTIES
THROUGH 445 PM EDT...
AT 340 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM ST. PAULS TO RAEMON...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF RED SPRINGS TO 11 MILES SOUTH OF LAURINBURG...
MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...LUMBERTON...RED SPRINGS...
ALMA...BARKER TEN MILE...BARNESVILLE...BUIE...ELROD...FAIRMONT...
FLOYDALE...FORK AND HAMER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7892 3450 7886 3448 7887 3446 7890
3445 7895 3442 7897 3426 7927 3430 7937
3429 7946 3454 7950 3462 7945 3463 7946
3470 7940 3493 7897
TIME...MOT...LOC 1940Z 353DEG 15KT 3481 7901 3460 7941
BACONLocal storm report, Mar 25, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 NE CURRIE 34.50N 78.06W
03/25/2012 E1.00 INCH PENDER NC PUBLIC
DIME TO QUARTER SIZE HAIL FELL.
&&
EVENT NUMBER ILM1200040
43Special weather statement, Mar 25, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
406 PM EDT SUN MAR 25 2012
NCZ105>107-252100-
COASTAL PENDER-INLAND NEW HANOVER-INLAND PENDER-
406 PM EDT SUN MAR 25 2012
...A STRONG THUNDERSTORM OVER NORTHER NEW HANOVER AND SOUTHERN
PENDER COUNTIES THROUGH 500 PM EDT...
AT 405 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CASTLE HAYNE...OR ABOUT 9 MILES NORTH OF WILMINGTON...THIS STORM WAS
NEARLY STATIONARY.
SOME LOCATIONS IMPACTED INCLUDE BAYSHORE...CASTLE HAYNE...
MOORETOWN...ROCKY POINT...SCOTTS HILL AND WRIGHTSBORO.
HAZARDS INCLUDE...
PEA TO DIME SIZE SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3429 7771 3429 7775 3430 7777 3429 7779
3427 7800 3428 7799 3428 7800 3431 7801
3432 7800 3432 7802 3439 7804 3447 7780
TIME...MOT...LOC 2005Z 252DEG 6KT 3434 7790
BACONLocal storm report, Mar 25, 4:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
413 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 W LUMBERTON 34.63N 79.07W
03/25/2012 E1.00 INCH ROBESON NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL ON HWY 74.
&&
EVENT NUMBER ILM1200041
43Local storm report, Mar 25, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
418 PM EDT SUN MAR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL CASTLE HAYNE 34.35N 77.90W
03/25/2012 E0.75 INCH NEW HANOVER NC PUBLIC
DIME SIZE HAIL COVERING THE GROUND AT THE GE PLANT.
&&
EVENT NUMBER ILM1200042
43Special weather statement, Mar 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SUN MAR 25 2012
SCZ017-024-032-033-053-252115-
DILLON-FLORENCE-INLAND HORRY-MARION-MARLBORO-
421 PM EDT SUN MAR 25 2012
...A CLUSTER OF HAIL PRODUCING THUNDERSTORMS WILL MOVE ACROSS
HORRY...FLORENCE...MARION...DILLON AND MARLBORO COUNTIES THROUGH 515
PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FLOYDALE...OR ABOUT 8 MILES SOUTH OF DILLON...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...MARION...MULLINS...
BINGHAM...BLUE BRICK...BROWNSVILLE...CLAUSSEN...EVERGREEN...
FLOYDALE...FORK...GALIVANTS FERRY AND GAPWAY.
HAZARDS INCLUDE...
WIDESPREAD PEA TO PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED
FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS
PASS.
&&
LAT...LON 3448 7959 3439 7918 3430 7907 3398 7911
3407 7974
TIME...MOT...LOC 2019Z 007DEG 9KT 3430 7935
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 8:28 PM EDT | Special Weather Statement | ILM | Darlington, Florence | 62 min |
| Mar 24, 9:26 PM EDT | Special Weather Statement | ILM | Darlington, Dillon, Florence, Marlboro | 64 min |
| Mar 24, 10:25 PM EDT | Special Weather Statement | ILM | Florence, Marion, Williamsburg | 65 min |
| Mar 24, 11:04 PM EDT | Special Weather Statement | ILM | Williamsburg | 26 min |
| Mar 25, 1:26 PM EDT | Special Weather Statement | ILM | Darlington | 34 min |
| Mar 25, 2:00 PM EDT | Special Weather Statement | ILM | Florence | 60 min |
| Mar 25, 2:35 PM EDT | Special Weather Statement | ILM | Williamsburg | 55 min |
| Mar 25, 3:39 PM EDT | Special Weather Statement | ILM | Dillon | 66 min |
| Mar 24, 10:43 PM EDT | Special Weather Statement | ILM | Bladen | 47 min |
| Mar 25, 12:41 AM EDT | Special Weather Statement | ILM | Pender | 49 min |
| Mar 25, 12:54 AM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 1:26 AM EDT | Special Weather Statement | ILM | New Hanover | 49 min |
| Mar 25, 1:34 PM EDT | Special Weather Statement | ILM | Pender | 56 min |
| Mar 25, 2:38 PM EDT | Special Weather Statement | ILM | Pender | 37 min |
| Mar 25, 3:21 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 38 min |
| Mar 25, 4:06 PM EDT | Special Weather Statement | ILM | Pender | 54 min |
| Mar 25, 4:37 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Mar 25, 4:50 PM EDT | Special Weather Statement | ILM | Robeson | 55 min |
| Mar 25, 5:09 PM EDT | Special Weather Statement | ILM | New Hanover | 36 min |
| Mar 25, 5:18 PM EDT | Special Weather Statement | ILM | Columbus | 27 min |
| Mar 25, 5:35 PM EDT | Special Weather Statement | ILM | Bladen | 55 min |
| Mar 25, 6:30 PM EDT | Special Weather Statement | ILM | Brunswick | 45 min |
| Mar 25, 6:39 PM EDT | Special Weather Statement | ILM | Bladen, Columbus | 66 min |
| Mar 25, 7:10 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick | 19 min |
| Mar 25, 7:48 PM EDT | Special Weather Statement | ILM | Bladen | 42 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.